Facebook Pixel
EmpowHER Guest

unprotected sex after 1 week of birth control pills

By Anonymous August 15, 2016 - 9:27pm
Rate This

I took daily doses of birth control pills for a week and on the day (14th) when I had unprotected sex with my boyfriend. I was supposed to have my regular period on the 14th. I should have taken the pills for 2 weeks, but I only had them for a week. Should I take Plan B and get emergency contraception?

Add a Comment1 Comments

HERWriter Guide

Hi Anon

If you want to avoid pregnancy, then emergency contraception may be necessary but we can't say one way of the other is pregnancy will occur.

Emergency contraceptives are up to 95% effective for women under 176 pounds (it is less effective for women over 165 pounds and ineffective for women over 176 pounds) when taken as prescribed within the first 24 hours.

Side effects can include stomach aches, headaches, nausea and a general feeling of being unwell. Symptoms usually start 3-7 days after taking the medication and may or may not include bleeding. If you take it and don’t get your next period within a week of it’s expected date, a pregnancy test may be necessary although the risk is very low.

Read more here: http://www.empowher.com/birth-control/content/facts-about-emergency-cont...


August 16, 2016 - 5:39am
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.


Sex 101

Get Email Updates

Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!